MAUDE Adverse Event Report: QUEST MEDICAL, INC. Q2 CHECKMATE EXTENSION SET; IV ADMINISTRATION SETS AND EXTENSION SETS

QUEST MEDICAL, INC. Q2 CHECKMATE EXTENSION SET; IV ADMINISTRATION SETS AND EXTENSION SETS
Model Number 9541
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Quest medical, inc.Has limited information related to the patient's medical history and is unable to form an opinion as to the relevancy of the patient's history to the event reported.Quest medical, inc.Defers to the patient's physician regarding medical history.
 
Event or Problem Description
The hospital reported an issue encountered with the fluid delivery device during use.The nurse reported that at the end of the tubing where the 3 check valves come together would not tighten and blood leaked as a result.She mentioned this has happened the last four times they have used this product (no details provided).The report stated that the clinical staff did not immediately notice the blood leak as the procedure was a coronary artery bypass graft and the blood leak occurred under the drape.Follow up with the hospital found that "naci" was being administered through the device at the time of the alleged event.The device was discarded by the hospital and not returned to the manufacturer for evaluation; however, they chose to return an unused device from the same lot to help with the complaint investigation.There were no patient complications reported as a result of the alleged event.
 
Additional Manufacturer Narrative
Visual examination of the returned device did not find any anomalies.Follow up with the complainant found that it is possible they were not tightening the connections properly per the instructions for use.The device history record for the lot was reviewed and no devices were rejected and no specific manufacturing yield issues were reported similar to the reported complaint condition.

Brand Name
Q2 CHECKMATE EXTENSION SET
Common Device Name
IV ADMINISTRATION SETS AND EXTENSION SETS
Manufacturer (Section D)
QUEST MEDICAL, INC.
one allentown parkway
allen TX 75002
MDR Report Key5758629
Report Number1649914-2016-00032
Device Sequence Number16265958
Product Code FPA
UDI-Device Identifier00634624095410
UDI-Public00634624095410
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K800825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/01/2018
Device Model Number9541
Device Lot Number0501205D02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/29/2016
Supplement Report FDA Received Date07/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;